Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Second $ p$-descents on elliptic curves

Author: Brendan Creutz
Journal: Math. Comp. 83 (2014), 365-409
MSC (2010): Primary 11G05, 11Y50
Published electronically: May 23, 2013
MathSciNet review: 3120595
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ p$ be a prime and $ C$ a genus one curve over a number field $ k$ representing an element of order dividing $ p$ in the Shafarevich-Tate group of its Jacobian. We describe an algorithm which computes the set of $ D$ in the Shafarevich-Tate group such that $ pD = C$ and obtains explicit models for these $ D$ as curves in projective space. This leads to a practical algorithm for performing explicit $ 9$-descents on elliptic curves over $ \mathbb{Q}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 11G05, 11Y50

Retrieve articles in all journals with MSC (2010): 11G05, 11Y50

Additional Information

Brendan Creutz
Affiliation: School of Mathematics and Statistics, Carslaw Building F07, University of Sydney, NSW 2006, Australia

Received by editor(s): August 27, 2011
Received by editor(s) in revised form: April 3, 2012, and April 23, 2012
Published electronically: May 23, 2013
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society